MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCESSORY TRACTION; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. ACCESSORY TRACTION; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Catalog Number 7210577
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the accessory, traction wont rotate; no case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no issues were noted.A functional evaluation revealed the rotational collar would not rotate.The reported failure was confirmed and the root cause has been associated with a component failure.Factors, unrelated to the manufacturing and design of the device which could have contributed to the reported event, include material degradation after repeated autoclave cycles.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
ACCESSORY TRACTION
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10463189
Report Number1643264-2020-00989
Device Sequence Number2344313
Product Code FWZ
UDI-Device Identifier03596010511256
UDI-Public3596010511256
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1